MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MIS X-BAR; PROSTHESISHIPFEMORALCOMPONENT,CEMENTED,METAL

SMITH & NEPHEW, INC. R3 MIS X-BAR; PROSTHESISHIPFEMORALCOMPONENT,CEMENTED,METAL
Model Number 71366052
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated. a visual inspection of the returned device confirmed the stated failure mode.The post of the device has completely broken off at the weld, rendering the device inoperative.The broken post was returned with the device.The device shows signs of extensive use. a complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions. a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident. at this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that one r3 mis x-bar broke during wash.As this was noticed upon cleaning and sterilization activities, there was not patient involvement.

Brand Name
R3 MIS X-BAR
Common Device Name
PROSTHESISHIPFEMORALCOMPONENT,CEMENTED,METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12440865
Report Number1020279-2021-06746
Device Sequence Number4892106
Product Code JDG
UDI-Device Identifier03596010580207
UDI-Public03596010580207
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366052
Device Catalogue Number71366052
Device Lot Number09CM14487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/08/2021
Patient Sequence Number1